MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO?; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO?; VASCULAR EMBOLIZATION DEVICE
Model Number M0013972101010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an abscess occurred requiring intervention.The subject underwent index procedure on (b)(6) 2025 and was enrolled into the study on (b)(6) 2025.The target lesion was located in the splenic artery with a vessel diameter of 4 mm.The aneurysm was not bleeding.The location was distal near the hilum and not amenable for treatment with stent graft.It had two inflows measuring approximately 4 mm each which were targeted.Access was tortuous.Prior to the embolization with obsidio conformable embolic, one vessel was embolized with three non-boston scientific retractable coils to backstop the embolization in the distal portion of target location.In the other vessel only obsidio was used as flow was fairly stagnant.Aliquot technique was used for both.A total of approximately 0.5 ml (half of one syringe) of obsidio was used, it was estimated about 0.2 ml in the branch with coils and 0.3 ml in the other branch using a non-boston scientific microcatheter.It was noted that short gastrics did not fill in supply following embolization and only one small branch was left to supply the spleen.Post treatment with obsidio embolic, no other embolic agent was used.Patient was observed for about three days in the hospital and was given vaccines and antibiotics were given.On (b)(6) 2025, 35 days post index procedure, subject returned to another facility and was noted with splenic abscess.The patient remained admitted to the hospital since (b)(6) 2025.A percutaneous and a splenic abscess drain were placed.Post drain placement, subject received iv antibiotics.
 
Event or Problem Description
It was reported that an abscess occurred requiring intervention.The subject underwent index procedure on (b)(6) 2025 and was enrolled into the study on (b)(6) 2025.The target lesion was located in the splenic artery with a vessel diameter of 4 mm.The aneurysm was not bleeding.The location was distal near the hilum and not amenable for treatment with stent graft.It had two inflows measuring approximately 4 mm each which were targeted.Access was tortuous.Prior to the embolization with obsidio conformable embolic, one vessel was embolized with three non-boston scientific retractable coils to backstop the embolization in the distal portion of target location.In the other vessel only obsidio was used as flow was fairly stagnant.Aliquot technique was used for both.A total of approximately 0.5 ml (half of one syringe) of obsidio was used, it was estimated about 0.2 ml in the branch with coils and 0.3 ml in the other branch using a non-boston scientific microcatheter.It was noted that short gastrics did not fill in supply following embolization and only one small branch was left to supply the spleen.Post treatment with obsidio embolic, no other embolic agent was used.Patient was observed for about three days in the hospital and was given vaccines and antibiotics were given.On (b)(6) 2025, 35 days post index procedure, subject returned to another facility and was noted with splenic abscess.The patient remained admitted to the hospital since (b)(6) 2025.A percutaneous and a splenic abscess drain were placed.Post drain placement, subject received iv antibiotics.It was further reported that the feeding vessel number 1 of the splenic artery was embolized using a non-boston scientific microcatheter with 0.5 ml of obsidio conformable embolic using aliquot technique.The feeding vessel number 2 of the splenic artery was embolized using a non-boston scientific microcatheter with 0.3 ml of obsidio conformable embolic using aliquot technique.There were two branches to the spleen that were feeding the splenic aneurysm.On (b)(6) 2025, the subject was discharged home.

Brand Name
OBSIDIO?
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22020562
Report Number2124215-2025-30798
Device Sequence Number12967627
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public(01)00191506043124(17)251021(10)35106550
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2025
Device Model NumberM0013972101010
Device Catalogue NumberM0013972101010
Device Lot Number0035106550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date10/15/2025
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS: CONCERTO RETRACTABLE; COILS: CONCERTO RETRACTABLE; MICROCATHETER: TERUMO - PROGREAT; MICROCATHETER: TERUMO - PROGREAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient RaceWhite